MAUDE Adverse Event Report: BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC VIZIGO; INTRODUCER, CATHETER
Catalog Number D138503
Medical Device Problem Codes Backflow (1064); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a vizigo and air bubbles were visually confirmed to flow into the side port side and leakage was noted in the hemostatic valve.After removing the varipulse catheter from the vizigo sheath, air bubbles flowed in from the hemostatic valve of the vizigo sheath.The vizigo sheath was replaced with agilis.No adverse patient consequence was reported.Additional information was received which indicated that when suction was performed using a syringe through the side port, blood was aspirated from the sheath main body side, and a small amount of air bubbles were visually confirmed to flow into the side port side from the hub side.The air bubbles were not flowing into the sheath main body side.It was also indicated that leakage was noted in the hemostatic valve.The hemostasis valve (gasket) did not dislodge inside, nor outside the hub.The brim cap/hub did not become detached from the sheath.The sheath was being used on the patient, no air entered the patient¿s body, and no blood return was observed.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a vizigo and air bubbles were visually confirmed to flow into the side port side and leakage was noted in the hemostatic valve.The device evaluation was completed on 05-sep-2025.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 29-aug-2025.Visual inspection, back pressure test, and microscopic examination of the returned device were performed following j&j medtech procedures.Visual analysis of the returned sample revealed that no damage was observed and the hemostatic valve was observed in place.Microscopic examination of the hemostatic valve surface does not show stress marks on the outer diameter.A back pressure test was performed, and no leakage or issues were observed.A device history record was performed, and no internal actions related to the reported complaint were identified.There was no hemostatic valve leakage or air backflow detected.The complaint was not duplicated, and it could not be confirmed; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following warning stated in the instructions for use (ifu): use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port; do not remove dilator or catheter rapidly.Damage to hemostatic valve may occur.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.On 27-aug-2025, "h4.Device manufacture date" of 19-feb-2025 has been added.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22908244
Report Number2029046-2025-02883
Device Sequence Number9089550
Product Code DYB
UDI-Device Identifier10846835016260
UDI-Public(01)10846835016260(17)270219(10)00002866
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138503
Device Lot Number00002866
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5 FR VARIPULSE CATHETER; RF NEEDLE, NRG-E-HF-89-C0-J; TRUPULSE GENERATOR, JAPAN
Patient SexUnknown